Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2007, 9:50 PM CDT for Crawford County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2007, 9:50 PM CDT (02:50 UTC)
- Expired
- Jun 7, 2007, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:20 PM CDT | TSTM WND DMG | Pittsburg, KS | FEW TREES DOWN. |
| Jun 7, 10:43 PM CDT | TSTM WND DMG | 1 S Pittsburg, KS | SEVERAL LIMBS DOWN...PEA SIZE HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 080250 SVRSGF KSC037-080345- /O.NEW.KSGF.SV.W.0119.070608T0250Z-070608T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST KANSAS... * UNTIL 1045 PM CDT. * AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCCUNE...OR 11 MILES SOUTHWEST OF GIRARD...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GIRARD BY 1000 PM CDT. FRONTENAC AND 7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT. ARMA AND ENGLEVALE BY 1015 PM CDT. MULBERRY BY 1020 PM CDT. 6 MILES SOUTHEAST OF ARCADIA BY 1025 PM CDT. THE TOWNS OF BEULAH...LONE OAK...RINGO...POLK...FRANKLIN...YALE AND CROWEBURG ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3763 9507 3734 9506 3735 9463 3767 9462 $$ WISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:22 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 7, 9:22 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 PM CDT THU JUN 07 2007 .DISCUSSION... ACTIVE NIGHT OF WEATHER ON TAP. WHILE THE DRY LINE STALLED OUT TO OUR WEST LATE THIS AFTERNOON...A COLD FRONT HAS SURGED TO THE SOUTHEAST ACROSS CENTRAL KANSAS DURING THE PAST FEW HOURS...ASSOCIATED WITH A MID LEVEL LEVEL DISTURBANCE ROUNDING THE BASE OF THE UPPER LOW OVER THE NORTHERN PLAINS. THIS COLD FRONT WILL OVERTAKE THE AFOREMENTIONED DRY LINE DURING THE NEXT FEW HOURS AND PROVIDE THE LIFT NEEDED TO BREAK THE CAP NOTED ON THE 00Z KSGF SOUNDING. THE CAP HAS WEAKENED SUFFICIENTLY TO OUR WEST (AND AHEAD OF THE DRYLINE) TO ALLOW FOR A FEW TSRA TO DEVELOP FROM CENTRAL KS TO SE KS. SCT SUPERCELLS WILL CONTINUE TO DEVELOP AHEAD OF THE DRYLINE THROUGH MIDNIGHT AND AFFECT EXTREME SE KS AND FAR WESTERN MO. ADDITIONAL THUNDERSTORM ARE ANTICIPATED AS THE COLD FRONT SURGES INTO THIS WARM AND UNSTABLE AIRMASS. A COMBINATION OF ISOLATED SUPERCELLS AND LINE SEGMENTS ARE FIRST EXPECTED...WITH AN EVENTUAL MORPH INTO A SQUALL LINE. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE. TIMING WISE...AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR CAN EXPECT STORMS PRIOR TO 3AM...WITH AREAS EAST OF THE HIGHWAY 65 CORRIDOR EXPERIENCE STORMS AFTER 3AM. GAGAN && .PREV DISCUSSION... /320 PM CDT THU JUN 07 2007/ THE FULL SUITE OF SEVERE WEATHER CAN BE EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AND OVERNIGHT. WILL BE MONITORING SATELLITE TRENDS CLOSELY THIS AFTERNOON FOR THE POSSIBILITY OF CAP EROSION. THE LATEST SREF GUIDANCE SUGGESTS THAT THERE IS ABOUT A 30% CHANCE OF THE CAP BREAKING PRIOR TO 00Z...WITH THE BEST CHANCES OCCURRING WEST OF HIGHWAY 65. OTHERWISE MORE NUMEROUS STORMS WILL DEVELOP ALONG THE DRYLINE OVER THE FLINT HILLS LATE THIS AFTERNOON AND THIS EVENING...EVENTUALLY SPREADING INTO THE OZARKS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. HIGH END INSTABILITY AND SHEAR PARAMETERS SUGGEST THE LIKELIHOOD OF ORGANIZED CONVECTION CAPABLE OF PRODUCING ALL MODES OF SEVERE PHENOMENA. CRAMER .SHORT TERM...TONIGHT THROUGH SATURDAY INTENSE CYCLONE CURRENTLY MOVING THROUGH THE NORTHERN PLAINS SHOULD PROVIDE A TRANSITION FROM A SPRING TO A MORE SUMMER TYPE PATTERN. FRONT/DRYLINE WILL MAKE ITS WAY INTO THE CWA DURING THE OVERNIGHT HOURS. SEVERE POTENTIAL IS DEFINITELY THERE. CURRENTLY UNDER A CAPPED ENVIRONMENT BUT INSTABILITY AND SHEAR PRESENT FOR SUPERCELL FORMATION. A COMBINATION OF THE APPROACHING SURFACE FRONT AND AN UPPER LEVEL SPEED MAX WILL ALLOW CAP TO WEAKEN SOMETIME THIS EVENING. FRONT MAKES ITS WAY THROUGH THE AREA BY 12Z FRIDAY AND BECOMES EAST-WEST ORIENTED ACROSS ARKANSAS. UPPER LEVEL HIGH PRESSURE THEN BEGINS BUILDING OVER THE SOUTHERN STATES ON FRIDAY. SURFACE FRONT REMAINS CLOSE ENOUGH TO THE AREA TO WARRANT AT LEAST SLIGHT CHANCE POPS ALONG ARKANSAS BORDER THROUGH SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY MEAN TROUGH BEGINS TO SET UP ACROSS WESTERN U.S. ON SUNDAY ALLOWING RIDGING TO TAKE PLACE OVER THE OZARKS. AS THE SURFACE HIGH MOVES ON TO THE EAST...CONVECTION WILL BECOME MORE WIDELY SCATTERED IN NATURE AND WILL MORE LIKELY DEPEND ON THE MOVEMENT OF DISCRETE UPPER LEVEL WAVES ACROSS THE TOP OF THE FLAT RIDGE. TEMPERATURES WILL BE AT TO JUST SLIGHTLY ABOVE SEASONAL NORMALS. GUIDANCE TEMPS SEEMED REASONABLE AND DID NOT MAKE TOO MANY ADJUSTMENTS. GAEDE && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS: A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATER THIS EVENING INTO THE OVERNIGHT HOURS...AS A VERY MOIST AND UNSTABLE AIRMASS IS IN PLACE AHEAD OF THE FRONT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN KANSAS THIS EVENING...EVENTUALLY SHIFTING INTO SOUTHWEST MISSOURI LATER THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE. IN THE MEAN TIME...GUSTY SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 35 MPH AT TIMES. STRONG WINDS ARE EXPECTED THROUGH THE EVENING HOURS...UNTIL THE FRONT APPROACHES THE TAF SITES DURING THE OVERNIGHT HOURS. UPON THE PASSAGE OF THE FRONT...EXPECTED WINDS TO SHIFT TO THE NORTHWEST. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...WIND ADVISORY FOR THE MISSOURI OZARKS UNTIL 7 PM. KS...WIND ADVISORY FOR EXTREME SOUTHEAST KANSAS UNTIL 7 PM. WFO SGF
Hazardous weather outlook, Jun 7, 7:56 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT THU JUN 7 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES. HEAVY RAINFALL MAY ALSO LEAD TO LOCALIZED AREAS OF FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EXTREME SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS LATER THIS EVENING...THEN SPREAD EAST THROUGH THE REST OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: AN EXTREMELY UNSTABLE AND MOIST AIRMASS HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON AND EVENING. A DRY LINE WILL SURGE INTO THE FLINT HILLS REGION OF KANSAS AND TRIGGER SEVERE THUNDERSTORMS. THESE STORMS WILL MOVE EAST INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS DURING THE LATE EVENING AND OVERNIGHT HOURS. DUE TO THE VERY MOIST AIRMASS IN PLACE SOME LOCATIONS WILL EXPERIENCE FLASH FLOODING OF SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI EARLY FRIDAY MORNING. SOME STORMS MAY STILL BE SEVERE WITH DAMAGING WINDS POSSIBLE. THE FRONT WILL SHIFT SOUTH OF THE AREA DURING THE DAY FRIDAY...BUT IS EXPECTED TO RETURN NORTH LATER IN THE WEEKEND BRINGING BACK THE CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING WEST OF A LINE FROM CASSVILLE TO WARSAW LINE INITIALLY...AND THEN ACROSS THE REMAINDER OF THE OZARKS LATER TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE/CRAMER
In the hours before
Special weather statement, Jun 7, 8:41 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 841 PM CDT THU JUN 7 2007 KSZ073-097-101-MOZ055>057-066>069-077>080-088>090-093-094-101- 080245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR- HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-NEWTON- LAWRENCE-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON... PINEVILLE 841 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN EFFECT UNTIL 4 AM CDT FRIDAY FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 17 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MILLER IN SOUTHWEST MISSOURI BARTON BENTON CEDAR DADE DALLAS GREENE JASPER LAWRENCE MCDONALD MORGAN NEWTON POLK ST. CLAIR VERNON THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CAMDENTON...CARTHAGE... COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...FORT SCOTT... GREENFIELD...HERMITAGE...JOPLIN...LAKE OZARK...LAMAR...MOUNT VERNON... NEOSHO...NEVADA...OSAGE BEACH...OSCEOLA...PINEVILLE...PITTSBURG... REPUBLIC...SPRINGFIELD...STOCKTON...VERSAILLES AND WARSAW. WISE
Special weather statement, Jun 7, 9:38 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 938 PM CDT THU JUN 7 2007 KSZ097-101-080315- CRAWFORD KS-CHEROKEE KS- 938 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL 1015 PM CDT... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... MCCUNE BY 945 PM CDT. 9 MILES NORTHWEST OF CHEROKEE BY 1000 PM CDT. GIRARD BY 1005 PM CDT. 7 MILES NORTHWEST OF PITTSBURG BY 1010 PM CDT. ARMA...FRONTENAC...ENGLEVALE AND 7 MILES SOUTHWEST OF MULBERRY BY 1015 PM CDT. THE TOWNS OF GREENBUSH...BEULAH...RINGO...LONE OAK...POLK... FRANKLIN...CROWBAR AND YALE ARE IN THE PATH OF THIS STORM. PEOPLE IN CHEROKEE AND CRAWFORD COUNTIES...INCLUDING THE CITIES OF MCCUNE...GIRARD AND ARMA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:05 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 55 min |
| Jun 7, 10:18 PM CDT | Tornado Warning | SGF | Cherokee, Crawford | 42 min |
| Jun 7, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 34 min |
| Jun 7, 11:18 PM CDT | Tornado Warning | SGF | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.